Alert archive / California / Beach Hazards Statements in 2014
Beach Hazards Statement 6, NWS Los Angeles, CA
NWS Los Angeles, CA issued this beach hazards statement at Mar 4, 2014, 3:17 AM PST. It took effect at Mar 4, 2014, 12:00 PM PST. It was in force for 26 hr.
The area
The counties it named.
The facts
- Issued
- Mar 4, 2014, 3:17 AM PST (11:17 UTC)
- In effect from
- Mar 4, 2014, 12:00 PM PST
- Expired
- Mar 5, 2014, 2:00 PM PST
- In force
- 26 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted, in the capitals the NWS used until 2016.
753 WHUS46 KLOX 041117 CFWLOX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 317 AM PST TUE MAR 4 2014 ...HIGH SURF WILL BUILD ACROSS MUCH OF THE WEST FACING BEACHES THIS MORNING AND AFTERNOON...AND PERSIST THROUGH WEDNESDAY AFTERNOON... .A RELATIVE LARGE LONG-PERIOD WEST TO NORTHWEST SWELL WILL BEGIN TO MOVE INTO THE COASTAL WATERS AFFECTING THE CENTRAL COAST LATER THIS MORNING...THEN SPREAD INTO THE INNER WATERS AFFECTING WEST FACING BEACHES ACROSS SOUTHERN SANTA BARBARA COUNTY...VENTURA AND LOS ANGELES COUNTIES. THIS SWELL WILL BE TO SUBSIDE SOME BY WEDNESDAY EVENING...BUT WILL INCREASE ONCE AGAIN LATER THIS WEEK WITH EVEN HIGH SURF POTENTIAL. CAZ034-035-041930- /O.NEW.KLOX.SU.Y.0008.140304T1800Z-140306T0000Z/ SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST- 317 AM PST TUE MAR 4 2014 ...HIGH SURF ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 4 PM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 4 PM PST WEDNESDAY. * SURF AND TIMING...HIGH SURF OF 8 TO 11 FEET WITH LOCAL SETS TO 14 FEET WILL DEVELOP LATE THIS MORNING. A LONG PERIOD SWELL WILL GENERATE POWERFUL WAVES. SURF WILL DIMINISH TO BELOW HIGH SURF ADVISORY THRESHOLDS BY LATE WEDNESDAY AFTERNOON. THERE WILL BE THE POSSIBILITY OF ANOTHER HIGH SURF EVENT FRIDAY MORNING. * IMPACTS...HIGH SURF WILL CREATE STRONG AND DANGEROUS RIP CURRENTS IN THE SURF ZONE AS WELL AS WAVES THAT CAN SUDDENLY WASH PEOPLE OFF OF BEACHES AND ROCKS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. REMEMBER...IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO SHORE UNTIL YOU ARE FREE OF THE POWERFUL CURRENT. ALWAYS SWIM NEAR A LIFEGUARD. && $$ CAZ040-041-087-041930- /O.NEW.KLOX.SU.Y.0008.140304T2000Z-140305T2200Z/ VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- CATALINA ISLAND- 317 AM PST TUE MAR 4 2014 ...HIGH SURF ADVISORY IN EFFECT FROM NOON TODAY TO 2 PM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 2 PM PST WEDNESDAY. * SURF AND TIMING...HIGH SURF OF 4 TO 7 FEET WITH LOCAL SETS 8 TO 9 FEET WILL DEVELOP BY NOON TODAY AND AFFECT EXPOSED WEST FACING BEACHES THROUGH MID AFTERNOON WEDNESDAY. SURF WILL THEN DIMINISH THROUGH WEDNESDAY NIGHT. THERE WILL ALSO BE A HIGH RIP CURRENT RISK. * IMPACTS...HIGH SURF WILL CREATE STRONG AND DANGEROUS RIP CURRENTS IN THE SURF ZONE AS WELL AS WAVES THAT CAN SUDDENLY WASH PEOPLE OFF OF BEACHES AND ROCKS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. REMEMBER...IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO SHORE UNTIL YOU ARE FREE OF THE POWERFUL CURRENT. ALWAYS SWIM NEAR A LIFEGUARD. && $$ CAZ039-041930- /O.NEW.KLOX.BH.S.0006.140304T2000Z-140305T2200Z/ SANTA BARBARA COUNTY SOUTH COAST- 317 AM PST TUE MAR 4 2014 ...BEACH HAZARDS STATEMENT IN EFFECT FROM NOON PST TODAY THROUGH WEDNESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A BEACH HAZARDS STATEMENT FOR ELEVATED SURF AND HIGH RIP CURRENT RISK...WHICH IS IN EFFECT FROM NOON PST TODAY THROUGH WEDNESDAY AFTERNOON. * HAZARDS AND TIMING...SURF WILL BUILD TO 4 TO 6 FEET ACROSS WEST FACING BEACHES...MAINLY FROM RINCON POINT TO THE VENTURA COUNTY LINE FROM NOON THIS AFTERNOON THROUGH WEDNESDAY MID AFTERNOON. THERE WILL ALSO BE A HIGH RIP RISK TO EXPOSED BEACHES. SURF SHOULD BE LOWER FOR THE REST OF THE SANTA BARBARA SOUTH COAST. * IMPACTS...ELEVATED SURF WILL CREATE STRONG AND DANGEROUS RIP CURRENTS IN THE SURF ZONE AS WELL AS WAVES THAT CAN SUDDENLY WASH PEOPLE OFF OF ROCKS AND JETTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS TO BEACH AND SURF ZONE SAFETY ARE EXPECTED OR OCCURRING. CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER. STAY NEAR OCCUPIED LIFEGUARD TOWERS AND NEVER SWIM ALONE. IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO THE SHORE. && $$ KAPLAN/ASR SURVEY FOR THIS PRODUCT FOUND AT HTTP://WEATHER.GOV/SURVEY /NWS-SURVEY.PHP?CODE=CHMBHS
5 follow-up statements
182 WHUS46 KLOX 041929 CFWLOX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1129 AM PST TUE MAR 4 2014 ...HIGH SURF WILL BUILD ACROSS MUCH OF THE WEST FACING BEACHES THIS AFTERNOON...AND PERSIST THROUGH WEDNESDAY AFTERNOON... .A LARGE LONG-PERIOD WEST TO NORTHWEST SWELL WILL BEGIN TO MOVE INTO THE COASTAL WATERS AFFECTING THE CENTRAL COAST THIS AFTERNOON...THEN SPREAD INTO THE INNER WATERS AFFECTING WEST FACING BEACHES ACROSS SOUTHERN SANTA BARBARA COUNTY...VENTURA AND LOS ANGELES COUNTIES. THIS SWELL WILL SUBSIDE SOME BY WEDNESDAY EVENING...BUT WILL INCREASE ONCE AGAIN LATER THIS WEEK. CAZ034-035-050330- /O.CON.KLOX.SU.Y.0008.000000T0000Z-140306T0000Z/ SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST- 1129 AM PST TUE MAR 4 2014 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST WEDNESDAY... * SURF AND TIMING...HIGH SURF OF 8 TO 11 FEET WITH LOCAL SETS TO 13 FEET WILL DEVELOP THIS AFTERNOON. SURF WILL DIMINISH TO BELOW HIGH SURF ADVISORY THRESHOLDS BY LATE WEDNESDAY AFTERNOON. THERE WILL BE THE POSSIBILITY OF ANOTHER HIGH SURF EVENT FRIDAY MORNING. * IMPACTS...HIGH SURF WILL CREATE STRONG AND DANGEROUS RIP CURRENTS IN THE SURF ZONE AS WELL AS WAVES THAT CAN SUDDENLY WASH PEOPLE OFF OF BEACHES AND ROCKS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. REMEMBER...IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO SHORE UNTIL YOU ARE FREE OF THE POWERFUL CURRENT. ALWAYS SWIM NEAR A LIFEGUARD. && $$ CAZ040-041-087-050330- /O.CON.KLOX.SU.Y.0008.140304T2000Z-140305T2200Z/ VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- CATALINA ISLAND- 1129 AM PST TUE MAR 4 2014 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST WEDNESDAY... * SURF AND TIMING...HIGH SURF OF 4 TO 7 FEET WITH LOCAL SETS TO 9 FEET WILL DEVELOP THIS AFTERNOON AND AFFECT EXPOSED WEST FACING BEACHES THROUGH MID AFTERNOON WEDNESDAY. SURF WILL THEN DIMINISH WEDNESDAY NIGHT. THERE WILL ALSO BE A HIGH RIP CURRENT RISK. * IMPACTS...HIGH SURF WILL CREATE STRONG AND DANGEROUS RIP CURRENTS IN THE SURF ZONE AS WELL AS WAVES THAT CAN SUDDENLY WASH PEOPLE OFF OF BEACHES AND ROCKS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. REMEMBER...IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO SHORE UNTIL YOU ARE FREE OF THE POWERFUL CURRENT. ALWAYS SWIM NEAR A LIFEGUARD. && $$ CAZ039-050330- /O.CON.KLOX.BH.S.0006.140304T2000Z-140305T2200Z/ SANTA BARBARA COUNTY SOUTH COAST- 1129 AM PST TUE MAR 4 2014 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH WEDNESDAY AFTERNOON... * HAZARDS AND TIMING...SURF WILL BUILD TO 4 TO 6 FEET ACROSS WEST FACING BEACHES...MAINLY FROM RINCON POINT TO THE VENTURA COUNTY LINE FROM THIS AFTERNOON THROUGH WEDNESDAY MID AFTERNOON. THERE WILL ALSO BE A HIGH RIP RISK TO EXPOSED BEACHES. SURF SHOULD BE LOWER FOR THE REST OF THE SANTA BARBARA SOUTH COAST. * IMPACTS...ELEVATED SURF WILL CREATE STRONG AND DANGEROUS RIP CURRENTS IN THE SURF ZONE AS WELL AS WAVES THAT CAN SUDDENLY WASH PEOPLE OFF OF ROCKS AND JETTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS TO BEACH AND SURF ZONE SAFETY ARE EXPECTED OR OCCURRING. CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER. STAY NEAR OCCUPIED LIFEGUARD TOWERS AND NEVER SWIM ALONE. IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO THE SHORE. && $$ SWEET SURVEY FOR THIS PRODUCT FOUND AT HTTP://WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS
056 WHUS46 KLOX 050255 CFWLOX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 655 PM PST TUE MAR 4 2014 ...HIGH SURF WILL BUILD ACROSS MUCH OF THE WEST FACING BEACHES THIS AFTERNOON...AND PERSIST THROUGH WEDNESDAY AFTERNOON... .A LARGE LONG-PERIOD WEST TO NORTHWEST SWELL OVER THE COASTAL WATERS WILL CONTINUE TO SPREAD INTO THE INNER WATERS AFFECTING WEST FACING BEACHES ACROSS SOUTHERN SANTA BARBARA COUNTY...VENTURA AND LOS ANGELES COUNTIES. THIS SWELL WILL SUBSIDE SOME BY WEDNESDAY EVENING...BUT WILL INCREASE ONCE AGAIN LATER THIS WEEK. CAZ034-035-051000- /O.CON.KLOX.SU.Y.0008.000000T0000Z-140306T0000Z/ SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST- 655 PM PST TUE MAR 4 2014 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST WEDNESDAY... * SURF AND TIMING...HIGH SURF OF 8 TO 11 FEET WITH LOCAL SETS TO 13 FEET WILL CONTINUE THROUGH WEDNESDAY AFTERNOON. SURF WILL DIMINISH TO BELOW HIGH SURF ADVISORY THRESHOLDS BY LATE WEDNESDAY AFTERNOON. THERE WILL BE THE POSSIBILITY OF ANOTHER HIGH SURF EVENT FRIDAY MORNING. * IMPACTS...HIGH SURF WILL CREATE STRONG AND DANGEROUS RIP CURRENTS IN THE SURF ZONE AS WELL AS WAVES THAT CAN SUDDENLY WASH PEOPLE OFF OF BEACHES AND ROCKS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. REMEMBER...IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO SHORE UNTIL YOU ARE FREE OF THE POWERFUL CURRENT. ALWAYS SWIM NEAR A LIFEGUARD. && $$ CAZ040-041-087-051000- /O.CON.KLOX.SU.Y.0008.000000T0000Z-140305T2200Z/ VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- CATALINA ISLAND- 655 PM PST TUE MAR 4 2014 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST WEDNESDAY... * SURF AND TIMING...HIGH SURF OF 4 TO 7 FEET WITH LOCAL SETS TO 9 FEET WILL AFFECT EXPOSED WEST FACING BEACHES THROUGH MID AFTERNOON WEDNESDAY. SURF WILL THEN DIMINISH WEDNESDAY NIGHT. THERE WILL ALSO BE A HIGH RIP CURRENT RISK. * IMPACTS...HIGH SURF WILL CREATE STRONG AND DANGEROUS RIP CURRENTS IN THE SURF ZONE AS WELL AS WAVES THAT CAN SUDDENLY WASH PEOPLE OFF OF BEACHES AND ROCKS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. REMEMBER...IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO SHORE UNTIL YOU ARE FREE OF THE POWERFUL CURRENT. ALWAYS SWIM NEAR A LIFEGUARD. && $$ CAZ039-051000- /O.CON.KLOX.BH.S.0006.000000T0000Z-140305T2200Z/ SANTA BARBARA COUNTY SOUTH COAST- 655 PM PST TUE MAR 4 2014 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH WEDNESDAY AFTERNOON... * HAZARDS AND TIMING...SURF WILL BUILD TO 4 TO 6 FEET ACROSS WEST FACING BEACHES...MAINLY FROM RINCON POINT TO THE VENTURA COUNTY LINE FROM THIS AFTERNOON THROUGH WEDNESDAY MID AFTERNOON. THERE WILL ALSO BE A HIGH RIP RISK TO EXPOSED BEACHES. SURF SHOULD BE LOWER FOR THE REST OF THE SANTA BARBARA SOUTH COAST. * IMPACTS...ELEVATED SURF WILL CREATE STRONG AND DANGEROUS RIP CURRENTS IN THE SURF ZONE AS WELL AS WAVES THAT CAN SUDDENLY WASH PEOPLE OFF OF ROCKS AND JETTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS TO BEACH AND SURF ZONE SAFETY ARE EXPECTED OR OCCURRING. CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER. STAY NEAR OCCUPIED LIFEGUARD TOWERS AND NEVER SWIM ALONE. IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO THE SHORE. && $$ HALL SURVEY FOR THIS PRODUCT FOUND AT HTTP://WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS
024 WHUS46 KLOX 050942 CFWLOX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 142 AM PST WED MAR 5 2014 ...HIGH SURF WILL CONTINUE ACROSS MUCH OF THE WEST FACING BEACHES EARLY THIS MORNING AND SLOWLY SUBSIDE THIS MORNING... .A LARGE LONG-PERIOD WEST TO NORTHWEST SWELL ACROSS THE COASTAL OUTER WATERS WILL CONTINUE TO SPREAD INTO THE INNER WATERS AFFECTING WEST FACING BEACHES ACROSS SOUTHERN SANTA BARBARA COUNTY... VENTURA AND LOS ANGELES COUNTIES. THIS SWELL WILL SUBSIDE SOME BY EARLY THIS MORNING...BUT WILL INCREASE ONCE AGAIN LATER THIS WEEK. CAZ034-035-051745- /O.CON.KLOX.SU.Y.0008.000000T0000Z-140306T0000Z/ SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST- 142 AM PST WED MAR 5 2014 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... * SURF AND TIMING...HIGH SURF OF 8 TO 11 FEET WITH LOCAL SETS TO 12 FEET WILL CONTINUE THROUGH THIS AFTERNOON. SURF WILL DIMINISH TO BELOW HIGH SURF ADVISORY THRESHOLDS BY LATE THIS AFTERNOON. THERE WILL BE THE POSSIBILITY OF ANOTHER HIGH SURF EVENT FRIDAY MORNING. * IMPACTS...HIGH SURF WILL CREATE STRONG AND DANGEROUS RIP CURRENTS IN THE SURF ZONE AS WELL AS WAVES THAT CAN SUDDENLY WASH PEOPLE OFF OF BEACHES AND ROCKS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. REMEMBER...IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO SHORE UNTIL YOU ARE FREE OF THE POWERFUL CURRENT. ALWAYS SWIM NEAR A LIFEGUARD. && $$ CAZ040-041-087-051745- /O.CON.KLOX.SU.Y.0008.000000T0000Z-140305T2200Z/ VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- CATALINA ISLAND- 142 AM PST WED MAR 5 2014 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST THIS AFTERNOON... * SURF AND TIMING...HIGH SURF OF 4 TO 7 FEET WITH LOCAL SETS TO 9 FEET WILL AFFECT EXPOSED WEST FACING BEACHES THROUGH MID AFTERNOON WEDNESDAY. SURF WILL THEN DIMINISH THROUGH THIS EVENING AND OVERNIGHT HOURS. THERE WILL ALSO BE A HIGH RIP CURRENT RISK. * IMPACTS...HIGH SURF WILL CREATE STRONG AND DANGEROUS RIP CURRENTS IN THE SURF ZONE AS WELL AS WAVES THAT CAN SUDDENLY WASH PEOPLE OFF OF BEACHES AND ROCKS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. REMEMBER...IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO SHORE UNTIL YOU ARE FREE OF THE POWERFUL CURRENT. ALWAYS SWIM NEAR A LIFEGUARD. && $$ CAZ039-051745- /O.CON.KLOX.BH.S.0006.000000T0000Z-140305T2200Z/ SANTA BARBARA COUNTY SOUTH COAST- 142 AM PST WED MAR 5 2014 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS AFTERNOON... * HAZARDS AND TIMING...SURF WILL CONTINUE WITH 4 TO 6 FOOT SETS ACROSS WEST FACING BEACHES...MAINLY FROM RINCON POINT TO THE VENTURA COUNTY LINE THROUGH MID AFTERNOON TODAY. THERE WILL ALSO BE A HIGH RIP RISK TO EXPOSED BEACHES. SURF SHOULD BE LOWER FOR THE REST OF THE SANTA BARBARA SOUTH COAST. * IMPACTS...ELEVATED SURF WILL CREATE STRONG AND DANGEROUS RIP CURRENTS IN THE SURF ZONE AS WELL AS WAVES THAT CAN SUDDENLY WASH PEOPLE OFF OF ROCKS AND JETTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS TO BEACH AND SURF ZONE SAFETY ARE EXPECTED OR OCCURRING. CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER. STAY NEAR OCCUPIED LIFEGUARD TOWERS AND NEVER SWIM ALONE. IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO THE SHORE. && $$ SURVEY FOR THIS PRODUCT FOUND AT HTTP://WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS CK
691 WHUS46 KLOX 051744 CFWLOX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 944 AM PST WED MAR 5 2014 ...HIGH SURF WILL CONTINUE ACROSS MUCH OF THE WEST FACING BEACHES EARLY THIS MORNING AND SLOWLY SUBSIDE THIS MORNING... .A LARGE LONG-PERIOD WEST TO NORTHWEST SWELL ACROSS THE COASTAL OUTER WATERS WILL CONTINUE TO SPREAD INTO THE INNER WATERS AFFECTING WEST FACING BEACHES ACROSS SOUTHERN SANTA BARBARA COUNTY...VENTURA AND LOS ANGELES COUNTIES. THIS SWELL WILL SUBSIDE SOME BY EARLY THIS MORNING...BUT WILL INCREASE ONCE AGAIN LATER THIS WEEK. CAZ034-035-060000- /O.CON.KLOX.SU.Y.0008.000000T0000Z-140306T0000Z/ SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST- 944 AM PST WED MAR 5 2014 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... * SURF AND TIMING...HIGH SURF OF 8 TO 11 FEET WITH LOCAL SETS TO 12 FEET WILL CONTINUE THROUGH THIS AFTERNOON. SURF WILL DIMINISH TO BELOW HIGH SURF ADVISORY THRESHOLDS BY LATE THIS AFTERNOON. THERE WILL BE THE POSSIBILITY OF ANOTHER HIGH SURF EVENT FRIDAY MORNING. * IMPACTS...HIGH SURF WILL CREATE STRONG AND DANGEROUS RIP CURRENTS IN THE SURF ZONE AS WELL AS WAVES THAT CAN SUDDENLY WASH PEOPLE OFF OF BEACHES AND ROCKS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. REMEMBER...IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO SHORE UNTIL YOU ARE FREE OF THE POWERFUL CURRENT. ALWAYS SWIM NEAR A LIFEGUARD. && $$ CAZ040-041-087-052200- /O.CON.KLOX.SU.Y.0008.000000T0000Z-140305T2200Z/ VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- CATALINA ISLAND- 944 AM PST WED MAR 5 2014 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST THIS AFTERNOON... * SURF AND TIMING...HIGH SURF OF 4 TO 7 FEET WITH LOCAL SETS TO 9 FEET WILL AFFECT EXPOSED WEST FACING BEACHES THROUGH THIS AFTERNOON. SURF WILL THEN DIMINISH THROUGH THIS EVENING AND OVERNIGHT HOURS. THERE WILL ALSO BE A HIGH RIP CURRENT RISK. * IMPACTS...HIGH SURF WILL CREATE STRONG AND DANGEROUS RIP CURRENTS IN THE SURF ZONE AS WELL AS WAVES THAT CAN SUDDENLY WASH PEOPLE OFF OF BEACHES AND ROCKS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. REMEMBER...IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO SHORE UNTIL YOU ARE FREE OF THE POWERFUL CURRENT. ALWAYS SWIM NEAR A LIFEGUARD. && $$ CAZ039-052200- /O.CON.KLOX.BH.S.0006.000000T0000Z-140305T2200Z/ SANTA BARBARA COUNTY SOUTH COAST- 944 AM PST WED MAR 5 2014 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 2 PM PST THIS AFTERNOON... * HAZARDS AND TIMING...SURF WILL CONTINUE WITH 4 TO 6 FOOT SETS ACROSS WEST FACING BEACHES...MAINLY FROM RINCON POINT TO THE VENTURA COUNTY LINE THROUGH THIS AFTERNOON. THERE WILL ALSO BE A HIGH RIP RISK TO EXPOSED BEACHES. SURF SHOULD BE LOWER FOR THE REST OF THE SANTA BARBARA SOUTH COAST. * IMPACTS...ELEVATED SURF WILL CREATE STRONG AND DANGEROUS RIP CURRENTS IN THE SURF ZONE AS WELL AS WAVES THAT CAN SUDDENLY WASH PEOPLE OFF OF ROCKS AND JETTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS TO BEACH AND SURF ZONE SAFETY ARE EXPECTED OR OCCURRING. CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER. STAY NEAR OCCUPIED LIFEGUARD TOWERS AND NEVER SWIM ALONE. IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO THE SHORE. && $$ SWEET SURVEY FOR THIS PRODUCT FOUND AT HTTP://WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS
023 WHUS46 KLOX 052205 CFWLOX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 205 PM PST WED MAR 5 2014 CAZ034-035-052315- /O.CAN.KLOX.SU.Y.0008.000000T0000Z-140306T0000Z/ SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST- 205 PM PST WED MAR 5 2014 ...HIGH SURF ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED THE HIGH SURF ADVISORY. EXPECT BREAKERS OF 7 TO 9 FEET. ANOTHER HIGH SURF ADVISORY IS EXPECTED THURSDAY NIGHT AND FRIDAY. $$ CAZ040-041-087-052315- /O.EXP.KLOX.SU.Y.0008.000000T0000Z-140305T2200Z/ VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- CATALINA ISLAND- 205 PM PST WED MAR 5 2014 ...HIGH SURF ADVISORY HAS EXPIRED... EXPECT BREAKERS OF 3 TO 5 FEET. ANOTHER HIGH SURF ADVISORY IS EXPECTED THURSDAY NIGHT AND FRIDAY. $$ CAZ039-052315- /O.EXP.KLOX.BH.S.0006.000000T0000Z-140305T2200Z/ SANTA BARBARA COUNTY SOUTH COAST- 205 PM PST WED MAR 5 2014 ...BEACH HAZARDS STATEMENT HAS EXPIRED... THE BREAKERS ARE EXPECTED TO SUBSIDE THIS AFTERNOON AND EVENING BUT A RISK OF RIP CURRENTS WILL CONTINUE. ANOTHER EPISODE OF 3 TO 6 FOOT WAVES IS EXPECTED TO BUILD THURSDAY NIGHT AND FRIDAY. $$ SWEET SURVEY FOR THIS PRODUCT FOUND AT HTTP://WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this beach hazards statement went out at Mar 3, 9:45 PM PST, 5 hours 32 minutes earlier.
Area forecast discussion, Mar 3, 9:45 PM PST, 5 hours 32 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 945 PM PST MON MAR 3 2014 NEW AVIATION DISCUSSION .SYNOPSIS... THE NORTHERN PORTION OF THE AREA MAY SEE SOME RAIN INTO TUESDAY MORNING AS A WEAK LOW PRESSURE SYSTEM BRUSHES THE AREA. ANOTHER LOW PRESSURE SYSTEM WILL PASS TO THE NORTH ON THURSDAY. AFTER A COOL WEEK...THE TEMPERATURES OVER THE WEEKEND WILL BE WELL ABOVE NORMAL AS OFFSHORE FLOW DEVELOPS BENEATH HIGH PRESSURE ALOFT. && .UPDATE... A DYING COLD FRONTAL SYSTEM IS PRODUCING SOME RAIN NORTH OF SAN LUIS OBISPO COUNTY AND SOME SHOWERS OVER THE COASTAL WATERS. WITH 850 MB MIXING RATIOS KEEPING A MOIST AIR MASS IN PLACE THROUGH TUESDAY...POPS HAVE BEEN NUDGED SLIGHTLY HIGHER FOR AREAS NORTH OF POINT CONCEPTION. ANY RAIN WILL BE VERY LIGHT WITH MOST LOCATIONS RECEIVING AROUND 0.01 INCH. SOME MARINE LAYER CLOUDINESS IS IN PLACE THIS EVENING AND THE MENTION OF LOW CLOUDS AND FOG...OR PATCHY FOG HAS BEEN ADDED TO THE PACKAGE AS WELL. BREEZY NORTHERLY WINDS HAVE DEVELOPED THROUGH THE INTERSTATE 5 CORRIDOR AND ACROSS SOUTHERN SANTA BARBARA COUNTY THIS EVENING. LOCALLY GUSTY WINDS...WITH GUSTS TO 35 MPH...WILL PERSIST THROUGHOUT TONIGHT. NO WIND ADVISORIES ARE PLANNED AT THIS TIME AS NORTHERLY GRADIENTS ARE WEAK AND UPPER-LEVEL SUPPORT IS LACKING. THERE IS A CHANCE OF WIND ADVISORIES ON TUESDAY EVENING WHEN THE UPPER-LEVEL SUPPORT IMPROVES. && .PREV DISCUSSION... SHORT TERM...A SECOND WEAK SYSTEM WILL DO THE SAME LATE WED AND EARLY THU. OTHERWISE...JUST PARTLY CLOUDY SKIES WITH A LITTLE MORNING MARINE LYR FOR COASTAL AREAS. TEMPS WARMED 4-8 DEGREES TODAY BUT EXPECTED TO HOLD GENERALLY STEADY THROUGH THU WITH INCREASING ONSHORE FLOW. A LITTLE NORTHERLY WIND EXPECTED FOR THE GRAPEVINE AND SRN SBA COUNTY BUT MOSTLY BELOW ADVISORY LEVELS. LONG TERM...THE RIDGE IS EXPECTED TO STRENGTHEN BEHIND THE THU TROF AND BRING MUCH WARMER WEATHER AND LIGHT OFFSHORE FLOW TO THE AREA OVER THE WEEKEND. HIGHS EXPECTED TO JUMP INTO THE 80S AS EARLY AS FRIDAY FOR THE VALLEYS AND POSSIBLY NEAR 80 FOR COASTAL AREAS AWAY FROM THE IMMEDIATE BEACHES. POSSIBLY SOME COASTAL COOLING BY SUNDAY AS RIDGING STARTS TO BREAK DOWN AHEAD OF THE NEXT WEAK TROF FOR EARLY NEXT WEEK. COOLING EXPECTED TO EXTEND INLAND MONDAY BUT TEMPS STILL ABOVE NORMAL. NO RAIN FOR THE NEXT 10 DAYS AT LEAST OUTSIDE OF THOSE SMALL CHANCES NEAR THE SLO/MONTEREY COUNTY LINE THIS WEEK. && .AVIATION... 04/0545Z LOW CONFIDENCE IN COASTAL TAFS TODAY AS IFR CIGS REFORM RANDOMLY WITH REDEVELOPING MARINE LAYER. A 30 PERCENT CHC OF RAIN 08Z-13Z KPRB...KSBP AND KSMX) KLAX...GOOD CONFIDENCE THAT THERE WILL BE IFR CIGS IN PLACE AT 14Z BUT LOW CONFIDENCE ON WHEN THE CIGS WILL ARRIVE WITH A 30 PERCENT CHANCE OF ARRIVAL AS EARLY AS 08Z. A 30 PERCENT CHC OF CLEARING AT 18Z. KBUR...GOOD CONFIDENCE IN VFR TAF. && .LOX WATCHES/WARNINGS/ADVISORIES... SMALL CRAFT ADVISORY (SEE LAXMWWLOX). HIGH RIP CURRENT RISK (SEE LAXSRFLOX). && PUBLIC...HALL/MW AVIATION...HALL SYNOPSIS...SETO/HALL WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Mar 3, 10:35 AM PST, 16 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1035 AM PST MON MAR 3 2014 CAZ034>041-044>046-051>054-059-087-088-547-548-041400- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 1035 AM PST MON MAR 3 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY AND TONIGHT DANGEROUS RIP CURRENTS ARE POSSIBLE AT AREA BEACHES. * HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS * .DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MW
In the hours before
Local storm report, Mar 4, 12:33 AM PST, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OXNARD CA
1233 AM PST TUE MAR 04 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM FLASH FLOOD 2 W LAKE VIEW TERRACE 34.27N 118.39W
02/28/2014 LOS ANGELES CA BROADCAST MEDIA
2 WOMEN WERE TRAPPED AND HAD TO BE RESCUED AS A WALL OF
WATER MOVED THROUGH THE DRIVEWAY ONTO GLADSTONE AVE NEAR
FOOTHILL BLVD NEAR HANSEN DAM IN LAKE VIEW TERRACE.
&&
KAPLANThe office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 4, 3:17 AM PST | High Surf Advisory | LOX | Los Angeles | 35 hr |
| Mar 4, 2:17 PM PST | Small Craft Advisory for Hazardous Seas | LOX | 24 hr |
Nearby
Beach Hazards Statements in California, 2014Every beach hazards statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.